Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Can Clindamycin be replaced with Cephalexin for treating an oral infection?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1954
Answered : 4160 Questions
Question
My son just had oral surgery last week and have finished his prescribed antibiotic- Clindamycin 300mg- he feels like the area is infected. He experienced an infection a couple months ago after some prior dental work. What should we do in lieu of his doctor sending in a refill for this antibiotic. His Dad was just prescribed Cephalexin 500mg. I am tempted to give him one for the night. Please help us. Prescription is finished and feel like an infection is eminent
Mon, 7 May 2018 in General Health
 
 
Answered by Dr. Prof. Kunal Saha 32 minutes later
Brief Answer:
If an infection seems eminent, you can give him his father's antibiotic.

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone carefully through your query and understand your concerns. Could you please let me know what exactly makes him feel that the area is infected? There are only two things that can be done. The first is to go on a self-treatment with his dad's Cephalexin, and the second is to go to a doctor and get it evaluated (it is not necessary that the same antibiotic would be given). Although my preference would be for the latter, the choice is yours.

If an infection seems eminent, you can give him his father's antibiotic.

Let me know if I could help further.

Regards
Above answer was peer-reviewed by
 
Follow-up: Can Clindamycin be replaced with Cephalexin for treating an oral infection? 53 minutes later
Thanks so much Dr. Saha! I appreciate your speedy response.
 
 
Answered by Dr. Prof. Kunal Saha 27 minutes later
Brief Answer:
Glad to be of service

Detailed Answer:
Feel free to ask me back if you ever have a health related query in the future. I would be there to assist you.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor